Hyperammonemic encephalopathy related to valproate, phenobarbital, and topiramate synergism
Magazine: Epilepsy & Behavior
Date: Jun 21, 2011Neurophysiology [SP] Neurology [SP]
We present a woman with epilepsy secondary to a lesion in the left frontal lobe. She developed episodes of disorientation and behavioral changes. She was taking valproic acid (1500mg/day), topiramate (200mg/day), and phenobarbital (100mg/day). During an episode, the EEG revealed moderate encephalopathy and ammonia levels were increased (195?g/dL, reference range: 11-60?g/dL). Episodes ceased after withdrawal of valproic acid.
CITATION Epilepsy Behav. 2011 Jun 21
you maybe interested
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.